DEADLY GRAPEFRUIT???

Some drugs, mixed with Grapefruit, can cause Deadly Reactions! Who Would have thought such a healthy fruit can cause such a deadly risk. What seems to be the case is that the chemical ingredient in Grapefruit allows more drug to be absorbed by the body, causing an Overdose! Some risks are sudden death, kidney failure, respiratory failure and much more.

Check out the links below for more details and remember to Be Aware!

Video:
http://www.cbc.ca/player/News/TV%20Shows/The%20National/ID/2309857846/

News article: http://www.abcnewsradioonline.com/health-news/grapefruit-can-interact-with-prescription-meds-researchers.html

“Grapefruit Can Interact with Prescription Meds: Researchers” 

Doctors say the fruit can intensify the dosage of some drugs, possibly leading to sudden death, kidney or respiratory failure, and internal bleeding.

Chemicals in the grapefruit suppress an important enzyme in the human body, said Paul Doering, professor emeritus of pharmacy at the University of Florida. “If grapefruit juice is there first, it kind of takes hostage the systems that get rid of the drug and inactivates them,” allowing more of the prescription medication to get into the system, he added.

Researchers say the interaction can occur even if the grapefruit or its juice is consumed many hours before medication.

Advertisements

Posted on November 28, 2012, in Uncategorized. Bookmark the permalink. Leave a comment.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

%d bloggers like this: